What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Sep 13, 12:24 PM MST, 2 hours 26 minutes earlier. Its key messages:
- Updated at 224 PM CDT Sat Sep 13 2025
- Scattered to numerous showers and thunderstorms (40-70 percent chance) will continue across southeast New Mexico, much of the Permian Basin, Upper Trans Pecos, and into the Davis Mountains/ Marfa Plateau through tonight.
- Locally heavy rain and localized flash flooding will be possible tonight, especially across the southeast New Mexico Plains and northwestern Permian Basin. Isolated severe storms capable of producing damaging winds and large hail will also be possible over these areas through this evening.
- Dry conditions return for much of next week.
Area forecast discussion, Sep 13, 12:24 PM MST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
224 PM CDT Sat Sep 13 2025
...New SHORT TERM, LONG TERM...
.KEY MESSAGES...
Updated at 224 PM CDT Sat Sep 13 2025
- Scattered to numerous showers and thunderstorms (40-70 percent
chance) will continue across southeast New Mexico, much of the
Permian Basin, Upper Trans Pecos, and into the Davis Mountains/
Marfa Plateau through tonight.
- Locally heavy rain and localized flash flooding will be possible
tonight, especially across the southeast New Mexico Plains and
northwestern Permian Basin. Isolated severe storms capable of
producing damaging winds and large hail will also be possible
over these areas through this evening.
- Dry conditions return for much of next week.
&&
.SHORT TERM...
(This afternoon through Sunday night)
Issued at 224 PM CDT Sat Sep 13 2025
An upper-level trough remains positioned across the Rocky
Mountains and into the Desert Southwest early this afternoon,
while upper-level ridging extends from eastern portions of Texas
to the Mississippi Valley region. Mesoscale analysis shows a
region of enhanced deep layer moisture (precipitable water values
between 1.4-1.6 inches) extending from southeast New Mexico into
the Upper Trans Pecos region, Guadalupe/Davis Mountains, Van Horn
Corridor, Marfa Plateau, and western Big Bend region ahead of the
approaching trough axis to our west. A broken band of rain showers
with isolated embedded thunderstorms has affected much of this
above mentioned region this morning into early this afternoon,
with a few locations picking up to between a quarter and a half
inch of rain over parts of southwest Texas, including the Davis
Mountains and Marfa Plateau region, as well as around Tatum in
northern Lea county.
The upper-level trough will gradually shift toward the
central/southern Rockies and adjacent high plains tonight into
Sunday morning. Shortwave impulses embedded within the resultant
southwesterly flow aloft will continue to translate across
southeast New Mexico into portions of west Texas through this time
frame. Short range and high resolution CAMs remain in relatively
good agreement with additional development of showers and
thunderstorms across much of southeast New Mexico and into the
northwestern/western Permian Basin, Upper Trans Pecos, and into
southwest Texas later this afternoon into this evening, before the
complex of rain showers/embedded thunderstorms potentially move
into portions of the Permian Basin and Trans Pecos region
overnight. We will keep rain chances fairly high (50-70%) over
areas mainly along and west of a Lamesa-Kermit-Fort Davis-Marfa-
Presidio line through this tonight, with lower chances (20-
50 percent) across much of the rest of the area. We will continue
to monitor for a low end severe weather risk across southeast New
Mexico into the northwestern Basin as well as over the Guadalupe
Mountains this afternoon/evening where CAPE values up to 1000-
2000 J/KG may coincide with up to 30-40 kt of effective bulk
shear. The primary concerns will be a localized hail/damaging wind
threat. Locally heavy rainfall will be also be possible late this
afternoon into this evening/late tonight, especially over
southeast New Mexico and portions of the Permian Basin, where
localized rainfall amounts up to 1-2" may be possible as the
complex of showers/storms moves into these areas. We will be
monitoring closely for localized flash flooding concerns over
these locations through tonight.
The upper-level trough will lift toward the central Plains on
Sunday, allowing for a more zonal flow aloft to take shape across
southeast New Mexico and a good portion of west Texas. Additional
shortwave impulses embedded within this flow along with abundant
moisture will bring a continued good chance (40-60 percent) of
showers and thunderstorms to the Permian Basin, Trans Pecos, and
the Davis Mountains/Marfa Plateau/Big Bend region on Sunday. A few
storms will still be capable of producing locally heavy rainfall.
Highs on Sunday will range from the mid 80s to lower 90s over
most of the region, except in the mid 90s to around 100 degrees
along the Rio Grande. Overnight lows tonight and Sunday night will
mostly range in the 60s, except lower 70s along the Rio Grande.
&&
.LONG TERM...
(Monday through Friday)
Issued at 224 PM CDT Sat Sep 13 2025
No significant changes were made to the extended portion of the
forecast. Residual moisture may aid in the development of isolated
to scattered showers/storms over portions of the Permian Basin and
into the southwest mountains on Monday. Weak ridging aloft
generally builds across our forecast area, with dry conditions
generally expected through the Tuesday-Friday time frame. Highs
will mostly range in the 80s to lower 90s each day with lows
mainly in the 60s, except for a few readings in the mid to upper
50s over higher elevation areas and in the lower 70s along the Rio
Grande.
&&
.AVIATION...
(18Z TAFS)
Issued at 1222 PM CDT Sat Sep 13 2025
Generally VFR conditions expected at all sites today. Showers are
currently evident at/around HOB, INK, PEQ, and FST. This activity
will persist through the afternoon. In addition, have also included
PROB30s for thunderstorms at all sites except MAF through this
evening. Drops to MVFR visibility will be possible for any
thunderstorm that moves over any of the terminals. Otherwise, gusty
southeasterly winds diminish later this evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 91 69 87 67 / 0 40 50 20
Carlsbad 87 64 89 64 / 60 60 10 10
Dryden 92 72 90 70 / 10 20 40 10
Fort Stockton 89 68 90 67 / 40 30 60 10
Guadalupe Pass 80 61 82 62 / 60 60 10 10
Hobbs 84 63 86 63 / 50 70 30 10
Marfa 82 60 82 59 / 50 60 60 20
Midland Intl Airport 90 70 89 67 / 10 40 40 20
Odessa 89 68 88 67 / 20 40 40 20
Wink 89 67 90 67 / 30 50 30 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&
SHORT TERM...21
LONG TERM....21
AVIATION...13
In the hours before
Special weather statement, Sep 13, 1:04 PM MST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
304 PM CDT Sat Sep 13 2025
TXZ046-132045-
Dawson TX-
304 PM CDT Sat Sep 13 2025
...STRONG THUNDERSTORMS WILL IMPACT DAWSON COUNTY THROUGH 345 PM
CDT...
At 303 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from New Moore to 12 miles southwest of Lamesa.
Movement was northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lamesa, Welch, Lamesa Municipal Airport, Los Ybanez, Sparenberg,
Tenmile, Patricia, Punkin Center, Arvana, Hancock, Key, and Klondike.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3259 10169 3252 10198 3253 10219 3296 10220
3296 10170
TIME...MOT...LOC 2003Z 227DEG 31KT 3305 10204 3260 10210
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
21Special weather statement, Sep 13, 1:48 PM MST, 1 hour 2 minutes before
.Special Weather Statement
National Weather Service Midland/Odessa TX
348 PM CDT Sat Sep 13 2025
TXZ061-068-132130-
Crane TX-Ector TX-
348 PM CDT Sat Sep 13 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ECTOR AND NORTH
CENTRAL CRANE COUNTIES THROUGH 430 PM CDT...
At 348 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles south of West Odessa, or 18 miles southwest of Odessa, moving
northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Odessa, West Odessa, and Pleasant Farms.
This includes Interstate 20 between mile markers 104 and 119.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3158 10250 3167 10261 3193 10243 3182 10229
3170 10229
TIME...MOT...LOC 2048Z 231DEG 12KT 3164 10250
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21Special weather statement, Sep 13, 2:04 PM MST, 46 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
404 PM CDT Sat Sep 13 2025
TXZ046-051-132145-
Martin TX-Dawson TX-
404 PM CDT Sat Sep 13 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MARTIN AND
SOUTHEASTERN DAWSON COUNTIES THROUGH 445 PM CDT...
At 404 PM CDT, local law enforcement reported a strong thunderstorm 9
miles west of Ackerly, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Law enforcement.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ackerly, Sparenberg, Tenmile, and Klondike.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3225 10169 3240 10206 3263 10198 3260 10169
TIME...MOT...LOC 2104Z 295DEG 13KT 3248 10186
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
21Special weather statement, Sep 13, 2:10 PM MST, 40 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
310 PM MDT Sat Sep 13 2025
NMZ028-132200-
Eddy County Plains NM-
310 PM MDT Sat Sep 13 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN EDDY COUNTY THROUGH
400 PM MDT...
At 310 PM MDT, Doppler radar was tracking a strong thunderstorm over
Hope, moving east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Artesia, Hope, Atoka, Dayton, and Artesia Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3290 10484 3296 10435 3296 10431 3267 10429
3264 10484
TIME...MOT...LOC 2110Z 263DEG 17KT 3281 10469
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
21Special weather statement, Sep 13, 2:11 PM MST, 39 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
311 PM MDT Sat Sep 13 2025
NMZ027-028-132200-
Eddy County Plains NM-Guadalupe Mountains of Eddy County NM-
311 PM MDT Sat Sep 13 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN EDDY COUNTY THROUGH
400 PM MDT...
At 311 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lincoln National Forest, or 30 miles north of Pine Springs, moving
east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lincoln National Forest and Carlsbad Caverns National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3224 10484 3243 10485 3243 10434 3217 10439
TIME...MOT...LOC 2111Z 275DEG 23KT 3233 10480
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
21Special weather statement, Sep 13, 2:25 PM MST, 25 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
425 PM CDT Sat Sep 13 2025
TXZ061-062-132215-
Midland TX-Ector TX-
425 PM CDT Sat Sep 13 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL ECTOR...
NORTHWESTERN MIDLAND AND SOUTHWESTERN MARTIN COUNTIES THROUGH 515 PM
CDT...
At 424 PM CDT, Doppler radar was tracking a strong thunderstorm over
Midland International Air and Space Port, or near Midland, moving
northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midland, Odessa, Greenwood, Midland International Air and Space Port,
Cotton Flat, Warfield, and Midland Airpark.
This includes Interstate 20 between mile markers 120 and 145.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3180 10227 3189 10236 3209 10216 3204 10185
TIME...MOT...LOC 2124Z 233DEG 41KT 3194 10218
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Lopez